What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 4:25 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 7, 4:25 AM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
525 AM CDT Sun Apr 7 2019
.SHORT TERM.../Sunday through Monday/
A huge range of 60s this morning with light and variable winds.
Skies are cloudy and less than half sites at this time are seeing
any patchy fog issue, mainly in E TX where rains have just lifted
across I-20 and continue Northward. We had some decent totals
yesterday with another 1 to 3 inches possible today and tonight.
The SPC continues a large slight risk area for today and hail
continues to be primary threat today and this evening. Tomorrow
their marginal area will lie over the Eastern edge of our cwa.
The models show the upper low flying right overhead with a weak
surface reflection focusing all the activity on the Eastern half.
Pollen continues to just give up. We will continue with near
average temps through Monday. /24/
.LONG TERM.../Monday Night through Sunday/
Despite the semi-closed nature of the upper trough by tonight and
Monday, the majority of the progs have trended with a faster
movement of the low/trough into the Lower MS Valley Monday evening,
with the exception of the NAM, which is considerably slower with
the low over Wrn LA early Monday evening. Have trended more with a
blend of the models but a bit faster than the NAM (considering
consistency in the models for the past couple of days), with some
isolated -SHRA possibly lingering in the evening near the trough/low
center over Scntrl AR/Ern sections of Ncntrl LA. Thus, have re-
inserted slight chance pops for these areas Monday evening, before
drying/subsidence just behind the departing system should end any
residual -SHRA by 06Z Tuesday. Otherwise, a dry NW flow aloft will
commence late Monday night in wake of the departing trough, allowing
for drier air to spill SE into the region. Weak sfc ridging will
build into the region as well, with enhanced subsidence within the
dry air mass in place expected to result in above normal temps as
readings climb into the lower to mid 80s.
This sfc ridge should shift E of the region Tuesday night, with the
pressure gradient tightening across the Srn Plains and much of our
region Wednesday in response to deepening sfc cyclogenesis that will
occur over portions of Wrn and Cntrl KS ahead of an amplifying upper
trough that will cross the Rockies. Despite the increasing Srly low
level flow, moisture will be hard to come by, which should result in
much above normal temps by afternoon as they climb into the mid and
possibly upper 80s. The SWrly LLJ will persist Wednesday night which
should maintain sfc winds overnight and thus milder min temps, with
the low level moisture field finally beginning to deepen somewhat
after 12Z Thursday ahead of an associated cold front that will enter
extreme SE Ok/SW AR/NE TX after daybreak. The GFS/Canadian continue
to suggest that the potential for isolated convection developing by
afternoon just ahead of the cold front over Scntrl AR/much of N LA,
with the ECMWF finally on board with isolated convection developing
as well. Have maintained slight chance pops over these areas through
Thursday evening, with the front still expected to exit the region
by 06Z Friday. Cooler (more seasonal temps) and drier air will spill
SE in wake of the fropa, with sfc ridging expected to build S to the
coast Friday. SW flow aloft will persist in wake of the fropa
though, ahead of an amplifying longwave trough that will dig through
the Desert SW Saturday and into the Srn Rockies and eventually Srn
Plains Saturday night/Sunday. This should result in increasing
overrunning convection as it spreads NE across the region Saturday
through Sunday. For now, have carried mid chance pops areawide with
the potential for pops to be increased in subsequent forecasts.
/15/
&&
.PREV DISCUSSION... /issued 1147 PM CDT Sat Apr 6 2019/
AVIATION...
Ceilings to become MVFR overnight with showers and thunderstorms
returning shortly after daybreak across area terminals. -TSRA
conditions expected through much of the day Sunday. Otherwise,
southeast winds around 5 to 10 knots expected through the
overnight hours, decreasing to 5 knots after 07/12Z. Winds to
become light and variable after 08/00Z with MVFR conditions
and patchy light rain possible through Sunday evening. /05/
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 61 77 57 / 80 80 40 10
MLU 79 63 76 57 / 80 80 60 20
DEQ 74 59 78 51 / 50 60 30 0
TXK 73 60 77 55 / 60 70 40 10
ELD 76 60 75 54 / 70 80 60 20
TYR 73 60 78 56 / 60 70 30 0
GGG 74 60 79 55 / 80 70 30 0
LFK 74 61 79 57 / 80 80 30 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/15
Hazardous weather outlook, Apr 7, 5:32 AM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
632 AM CDT Sun Apr 7 2019
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-110>112-
124>126-136>138-149>153-165>167-071800-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
632 AM CDT Sun Apr 7 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Scattered showers and thunderstorms will remain possible this
morning across much of East Texas, Northwest Louisiana, and
Southwest Arkansas, but coverage and intensity is expected to
increase this afternoon as the parent upper level storm system
begins to lift east northeast into Eastcentral Texas. While
isolated severe thunderstorms containing large hail will be
possible this morning across portions of these areas, the
potential for severe thunderstorms will increase this afternoon
across East Texas, North Louisiana, and Southern Arkansas, with
damaging winds, large hail, isolated tornadoes, and locally heavy
rainfall possible. Where the heavier rain falls repeatedly over
the same areas, localized flash flooding will also be possible.
The severe weather threat will gradually diminish from southwest
to northeast later this evening, although the threat for locally
heavy rainfall will linger overnight across portions of East
Texas, Northwest Louisiana, and Southwest Arkansas near the
center of this storm system.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Showers and isolated thunderstorms will begin to diminish from
west to east Monday, as the parent storm system continues to shift
east out of the area. While much warmer and drier conditions are
expected for much of this week, showers and a few embedded
thunderstorms will increase across the region Saturday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed today and tonight.
ARZ050-051-059-OKZ077-TXZ096-108-109-071800-
Sevier-Howard-Little River-McCurtain-Red River-Franklin-Titus-
632 AM CDT Sun Apr 7 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...Today and Tonight...
While isolated to widely scattered showers and thunderstorms will
be possible this morning, showers and thunderstorms will increase
this afternoon from the southwest, as the parent upper level storm
system begins to lift east northeast into Eastcentral Texas. There
will be a threat for isolated strong to severe thunderstorms this
afternoon and evening across Southeast Oklahoma and portions of
extreme Northeast Texas and Southwest Arkansas, with damaging
winds, large hail, and locally heavy rainfall possible. Where the
heavier rains move repeatedly over the same areas, localized flash
flooding will be possible. The severe weather threat will diminish
later this evening, but the threat for locally heavy rainfall will
persist through tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Showers and isolated thunderstorms will begin to diminish from
west to east Monday, as the parent storm system continues to shift
east out of the area. While much warmer and drier conditions are
expected for much of this week, showers and a few embedded
thunderstorms will increase across the region Saturday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this afternoon and tonight.
15
In the hours before
Special weather statement, Apr 7, 4:45 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
545 AM CDT Sun Apr 7 2019
TXZ112-071145-
Cass TX-
545 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS COUNTY UNTIL
645 AM CDT...
At 545 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Linden, or 20 miles southwest of Atlanta, moving
northeast at 35 mph.
Half inch to penny size hail will be possible with this storm.
Locations impacted include...
Atlanta, Linden, Queen City, Bivins, Fairview, Avinger and Bloomburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3327 9405 3327 9404 3302 9404 3289 9438
3289 9455
TIME...MOT...LOC 1045Z 230DEG 28KT 3292 9443
15Special weather statement, Apr 7, 4:59 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
559 AM CDT Sun Apr 7 2019
ARZ071-072-LAZ002-071145-
Lafayette AR-Columbia AR-Bossier LA-
559 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE...
SOUTHWESTERN COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTH
CENTRAL BOSSIER PARISHES UNTIL 645 AM CDT...
At 559 AM CDT, Doppler radar was tracking a strong thunderstorm over
Plain Dealing, or 14 miles southwest of Springhill, moving northeast
at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Plain Dealing, Taylor, Welcome, State Line and Bolinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9345 3302 9351 3299 9352 3298 9353
3296 9352 3285 9368 3289 9376 3319 9353
3308 9336
TIME...MOT...LOC 1059Z 217DEG 23KT 3290 9368
15Special weather statement, Apr 7, 5:07 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
607 AM CDT Sun Apr 7 2019
TXZ110>112-125-126-071145-
Upshur TX-Cass TX-Camp TX-Marion TX-Morris TX-
607 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
MARION...NORTHEASTERN UPSHUR...SOUTHEASTERN MORRIS AND SOUTHEASTERN
CAMP COUNTIES UNTIL 645 AM CDT...
At 607 AM CDT, Doppler radar was tracking a strong thunderstorm just
north of Gilmer, moving northeast at 30 mph.
Penny to nickel size hail will be possible with this storm.
Locations impacted include...
Gilmer, Hughes Springs, Lone Star, Jenkins, Cedar Springs, Avinger,
Lafayette, Holly Springs and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3270 9494 3277 9501 3307 9465 3294 9450
TIME...MOT...LOC 1106Z 225DEG 28KT 3279 9491
15
Local storm report, Apr 7, 5:30 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM HAIL 2 NE DAINGERFIELD 33.05N 94.70W
04/07/2019 E0.88 INCH MORRIS TX TRAINED SPOTTER
&&
ASLocal storm report, Apr 7, 5:38 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL 1 WSW SIBLEY 32.54N 93.30W
04/07/2019 E1.00 INCH WEBSTER LA PUBLIC
QUARTER SIZE HAIL FELL JUST OUTSIDE OF
SIBLEY OFF OF HIGHWAY 164.
&&
15Local storm report, Apr 7, 6:02 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 2 S MINDEN 32.58N 93.28W
04/07/2019 E1.50 INCH WEBSTER LA PUBLIC
PING PONG BALL SIZE HAIL FELL ON PENAL FARM
ROAD JUST SOUTH OF MINDEN.
&&
15